Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Mobile, AL

March 15, 2025Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 15, 2025, 8:43 PM CDT for Wilcox County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 8:43 PM CDT (01:43 UTC)
Expired
Mar 15, 2025, 9:15 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 132 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:25 PM CDTTornado Watch PDSSPC9 hr
Mar 15, 7:47 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-259 m²/s²
0-3 km storm-relative helicity
-196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS54 KMOB 160143
SVRMOB
ALC131-160215-
/O.NEW.KMOB.SV.W.0041.250316T0143Z-250316T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
843 PM CDT Sat Mar 15 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wilcox County in south central Alabama...

* Until 915 PM CDT.

* At 843 PM CDT, a severe thunderstorm was located near Vredenburgh,
  or 8 miles south of Camden, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.

&&

LAT...LON 3214 8725 3212 8726 3212 8725 3210 8723
      3208 8719 3205 8718 3205 8696 3183 8723
      3183 8750 3215 8728
TIME...MOT...LOC 0143Z 226DEG 50KT 3187 8732 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
984 
WWUS54 KMOB 160157 RRA
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
857 PM CDT Sat Mar 15 2025

ALC131-160215-
/O.CON.KMOB.SV.W.0041.000000T0000Z-250316T0215Z/
Wilcox AL-
857 PM CDT Sat Mar 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL WILCOX COUNTY...

At 857 PM CDT, a severe thunderstorm was located 8 miles east of
Camden, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3190 8715 3198 8732 3209 8721 3208 8719
      3205 8718 3205 8696
TIME...MOT...LOC 0157Z 226DEG 50KT 3201 8715 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
204 
WWUS54 KMOB 160207
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
907 PM CDT Sat Mar 15 2025

ALC131-160217-
/O.EXP.KMOB.SV.W.0041.000000T0000Z-250316T0215Z/
Wilcox AL-
907 PM CDT Sat Mar 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILCOX COUNTY WILL
EXPIRE AT 915 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.

LAT...LON 3190 8715 3198 8732 3209 8721 3208 8719
      3205 8718 3205 8696
TIME...MOT...LOC 0207Z 226DEG 50KT 3209 8706 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:22 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 15, 6:22 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
622 PM CDT Sat Mar 15 2025

...New Aviation...

.DISCUSSION...
Issued at 430 PM CDT Sat Mar 15 2025

Now through Sunday Night...

Synopsis...As we alluded to earlier, we expected a later arrival
of thunderstorms. For the latest timing, the thunderstorms are
just now beginning to spread eastward across southeast
Mississippi and interior southwest Alabama, and will continue to
spread across the remainder of our forecast area throughout the
evening. The line of thunderstorms is then expected to exit our
area by 3 AM. We are anticipating more favorable atmospheric
forcing to unfold as our area will soon be located in the right
entrance region of a strong 100-130 knot 300mb polar jet. The low
level jet accompanying this system is very impressive with 850mb
winds of 60 and 70 knots through midnight. 0-6km Bulk Shear values
are now as high as 75 knots north of I-10.

MLCape values are ranging between 2000 and 2500 J/KG, with SFC-1KM
SRH values of 500 M2/S2. The near storm environment remains very
favorable to support the development of severe thunderstorms with
long-tracked violent tornadoes and damaging winds up to 70 mph
late this afternoon and evening. Hail up to 2 inches may occur in
a few storms.

Due to the fast moving nature of the storms, persons are going to
really need to pay attention to potential threats and act quickly.
Have multiple ways to receive warnings, including one that will
wake you up in the middle of the night. Know what to do and where
to go when warnings are issued for your location.

Wind...Due to 925mb winds as high as 55 knots, or only 2500 feet
above the surface, and frequent gusts of 40-45 mph at the surface,
the Wind Advisory will remain in effect until midnight for the
potential of downed trees and hazardous driving conditions on area
bridges.

Coastal Hazards...A High Surf Warning for dangerously large
breaking waves of 7 to 10 feet in the surf zone remains in effect
until 3 AM, followed by a High Surf Advisory from 3 AM to 3 PM
Sunday. On top of the high surf, life threatening rip currents
will be likely across all area beaches through Monday afternoon as
seas take a few days to subside. A Coastal Flood Advisory remains
in effect for central and southern Mobile and Baldwin counties,
mainly for minor flooding along the Highway 90/98 Causeway across
northern Mobile Bay, particularly along the outside, eastbound
lanes and around the I- 10/Causeway access ramps. In addition,
minor flooding is possible across southern Mobile Bay and along
coastal Alabama for lots and parks, with isolated road closures
possible.

Dry and cooler conditions are then expected through the reminder
of the weekend with the coastal hazard threats slowly diminishing.
/22

Monday through Friday...

No impactful weather expected. High pressure moves eastward over
the local area the first half of the week. The next front makes
passage across the area late Wednesday and brings next chance of
showers. There is favorable 0-6km bulk shear magnitudes in place
Wednesday but low instability. This results in a non- zero chance
of thunder, but only ~ 10% or less probabilities so will leave
thunder out of the zones. We quickly dry out and cool down once
again behind the mid-week frontal passage for Thursday and Friday
as high pressure builds in behind the front. Highs will gradually
moderate with each day through Wednesday, when highs top out into
the mid to upper 70's that day before tapering back to close out
the week and then back into the into the mid to upper 70's
Saturday. Nights cool with lowest mins coming Thursday night with
numbers 33 to 38 interior to lower 40's coast. /10

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sat Mar 15 2025

A broken line of convection, potentially severe, is expected to
progress eastward through much of the area this evening and exit
to the east during the late night hours. IFR to MVFR conditions
prevail until the storms move through, after which VFR conditions
develop. Low level wind shear of 50-55 knots from 180-210 degrees
at 2 kft is expected to shift eastward across the area this
evening. Southerly winds 15-25 knots with gusts to 40 knots become
southwest 10-15 knots after midnight, then become westerly 10-15
knots on Sunday. /29

&&

.MARINE...
Issued at 430 PM CDT Sat Mar 15 2025

Southerly Gale Force winds this evening will shift westerly after
midnight and diminish toward daybreak Sunday behind a cold front.
Small Craft conditions follow for the remainder of the weekend
over the Gulf due to high seas and moderate to strong westerly to
northwesterly winds. Light to occasionally moderate offshore flow
Monday decreases and becomes mainly southerly by the middle part
of next week, before shifting back to northerly on Thursday. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  73  43  69  40  73  54  77 /  60   0   0   0   0   0   0   0
Pensacola   59  75  47  67  46  69  57  74 /  80   0   0   0   0   0   0   0
Destin      63  74  49  69  49  70  58  73 /  90   0   0   0   0   0   0   0
Evergreen   55  76  40  68  35  77  44  79 /  90   0   0   0   0   0   0  10
Waynesboro  52  69  39  68  39  76  49  79 /  70   0   0   0   0   0   0  10
Camden      54  71  40  64  38  75  46  77 /  90   0   0   0   0   0   0  10
Crestview   57  78  42  69  34  75  43  78 /  90   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.

     Coastal Flood Advisory until 10 PM CDT this evening for
     ALZ263>266.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Warning until 3 AM CDT Sunday for ALZ265-266.

     High Surf Advisory from 3 AM to 3 PM CDT Sunday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ201>206.

     High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Warning until 3 AM CDT Sunday for FLZ202-204-206.

     High Surf Advisory from 3 AM to 3 PM CDT Sunday for FLZ202-204-
     206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Gale Warning until midnight CDT tonight for GMZ630>636-650-655-
     670-675.

     Small Craft Advisory from midnight tonight to 3 AM CDT Sunday
     for GMZ630>636.

     Small Craft Advisory from midnight tonight to 9 AM CDT Monday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:04 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington41 min
Mar 15, 8:23 PM CDTTornado WarningMOBClarke, Mobile, Monroe, Washington34 min
Mar 15, 9:09 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Mar 15, 9:09 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe30 min
Mar 15, 9:11 PM CDTRiver Flood WarningMOBClarke, Washington7 days
Mar 15, 9:13 PM CDTSpecial Weather StatementMOBMobile32 min
Mar 15, 9:44 PM CDTSpecial Marine WarningMOB24 min
Mar 15, 9:57 PM CDTSevere Thunderstorm WarningMOBBaldwin48 min
Mar 15, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Escambia49 min
Mar 15, 10:37 PM CDTTornado WarningMOBCrenshaw23 min
Mar 15, 11:05 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia22 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.